# SDR CA980623015

- Difficulty date: May 21, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Stud
- Part number: 5015
- Condition: Broken
- Location: Engine Cylinder
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING INSPECTION THE BOTTOM FORWARD STUD ON NR 2 CYLINDER, AT THE BASE OF THE CYLINDER FLANGE, WAS FOUND BROKEN.  THE REPORTER SUGGESTS THAT THE STUD WAS NOT COMPLETELY THREADED INTO THE CASE, WHICH CAUSED THE NUT TO BECOME THREAD BOUND WHICH STRESSED THE STUD AND LED TO THE FRACTURE.
